Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 84, NWS Cleveland, OH

June 11, 2010Marion County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 11, 2010, 6:45 PM EDT for Marion County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2010, 6:45 PM EDT (22:45 UTC)
Expired
Jun 11, 2010, 7:27 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Marion County, OH

The radar

The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS51 KCLE 112245
SVRCLE
OHC101-112345-
/O.NEW.KCLE.SV.W.0084.100611T2245Z-100611T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL OHIO

* UNTIL 745 PM EDT

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF PROSPECT...OR 10 MILES SOUTHWEST OF MARION...AND WAS
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA RUE...
  MARION...
  MORRAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4045 8325 4050 8326 4050 8342 4068 8342
      4068 8330 4070 8329 4070 8286 4065 8286
      4065 8296 4050 8296 4049 8301 4044 8302
      4044 8321
TIME...MOT...LOC 2245Z 208DEG 19KT 4049 8327

$$

KING
2 follow-up statements
138 
WWUS51 KCLE 112310
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT FRI JUN 11 2010

OHC101-112345-
/O.CON.KCLE.SV.W.0084.000000T0000Z-100611T2345Z/
MARION OH-
710 PM EDT FRI JUN 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MARION COUNTY...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GREEN CAMP...OR NEAR MARION...MOVING NORTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MORRAL
AND CALEDONIA.

LAT...LON 4045 8325 4050 8326 4050 8342 4068 8342
      4068 8330 4070 8329 4070 8286 4065 8286
      4065 8296 4050 8296 4049 8301 4044 8302
      4044 8321
TIME...MOT...LOC 2310Z 208DEG 19KT 4061 8319

$$

FITZ
535 
WWUS51 KCLE 112327
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT FRI JUN 11 2010

OHC101-112337-
/O.CAN.KCLE.SV.W.0084.000000T0000Z-100611T2345Z/
MARION OH-
727 PM EDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4045 8325 4050 8326 4050 8342 4068 8342
      4068 8330 4070 8329 4070 8286 4065 8286
      4065 8296 4050 8296 4049 8301 4044 8302
      4044 8321
TIME...MOT...LOC 2327Z 208DEG 19KT 4069 8313

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:22 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 11, 3:22 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT FRI JUN 11 2010

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST OF THE AREA OVERNIGHT
ALLOWING MUCH WARMER AND HUMID AIR INTO THE REGION. LOW
PRESSURE WILL MOVE EAST ACROSS THE LOWER GREAT LAKES REGION AND
FORCE A COLD FRONT ACROSS THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE WARM FRONT IS MAKING SLOW PROGRESS ACROSS THE FORECAST AREA
THIS AFTERNOON WITH A FEW SCATTERED SHOWERS ASSOCIATED WITH THE
FRONT. WELL SOUTHWEST OF THE FORECAST AREA...THUNDERSTORMS
DEVELOPED AND THEY WERE MOVING SLOWLY NORTH TO NORTHEAST. THE AIR
MASS BEHIND THE WARM FRONT IS RATHER MOIST WITH DEW POINTS IN THE
LOWER TO MIDDLE 70S AT THIS TIME. THIS AIR MASS IS EXPECTED TO
ADVANCE NORTHEAST INTO THE REGION DURING THE NIGHT. I AM
ANTICIPATING THAT THE LOWS WILL OCCUR THIS EVENING AND WE WILL
START TO SEE RISING TEMPERATURES JUST BEFORE SUNRISE AS THE WARM
AIR MASS BECOMES ENTRENCHED.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT
TONIGHT IN THE TROPICAL AIR MASS AND IT APPEARS THAT THE RAINFALL
RATES WILL BE QUITE HIGH. PRECIPITABLE WATER VALUES WILL EXCEED 2
INCHES LATER TONIGHT AS THE WARM MOIST AIR ARRIVES. THIS MEANS
THAT SLOW MOVING THUNDERSTORMS WILL BECOME EFFICIENT RAIN
PRODUCERS AND VERY HEAVY RAIN CAN BE EXPECTED AT TIMES. I AM GOING
TO HOLD OFF ON A FLOOD WATCH BECAUSE ANY FLOODING THAT OCCURS WILL
BE EXTREMELY LOCALIZED TO THE SLOW MOVING STORMS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH TUESDAY NIGHT/...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE ONGOING TOMORROW
AS A LOW PRESSURE SYSTEM MOVES NORTH OF THE AREA AND FORCES A WEAK
TROUGH ACROSS THE REGION. THIS TROUGH AXIS MAY BE THE FOCUS FOR
THUNDERSTORMS. DUE TO THE INSTABILITY AND THE KICKER MOVING
THROUGH THE REGION...SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE...ESPECIALLY IN THE AFTERNOON INTO THE EVENING HOURS.

WE MAY SEE SOME MORNING SUN AND THAT WILL HELP TO BOOST
TEMPERATURES UP FOR THE AFTERNOON. THIS WILL FURTHER HELP TO
DESTABILIZE THE ATMOSPHERE AND INCREASE THE THREAT FOR SEVERE
WEATHER IN THE AFTERNOON.

STRONG WARM AIR ADVECTION INTO THE REGION WILL CAUSE TEMPERATURES
TO CLIMB WELL INTO THE 80S...ESPECIALLY IN THE NORTH WHERE SOME
DOWN SLOPING CAN ASSIST IN BOOSTING TEMPERATURES BY 3 TO 4 DEGREES.

THE LOW PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY OVER LAKE
ERIE SATURDAY NIGHT AND A COLD FRONT WILL APPROACH FROM THE
NORTHWEST. THE FRONT WILL MAKE SLOW PROGRESS MOVING SOUTHEAST AS A
WEAK WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONTAL BOUNDARY.

EUROPEAN MODEL HAS BEEN CONSISTENT IN BRINGING DRIER AIR INTO THE
REGION ON MONDAY AND WE SHOULD SEE THE THREAT FOR SHOWERS AND
THUNDERSTORMS START TO PULL OUT OF THE AREA IN THE MORNING. WILL
CONTINUE THE TREND FOR DRYING CONDITIONS BY AFTERNOON. WEAK HIGH
PRESSURE BUILDS IN FOR MONDAY AFTERNOON AND MONDAY NIGHT.

YET ANOTHER WARM FRONT WILL APPROACH FROM THE WEST ON TUESDAY.
FRONT WILL SEND A SURGE OF MOISTURE AND ANOTHER THREAT FOR SHOWERS
AND THUNDERSTORMS TUESDAY IN THE WEST.

TEMPERATURES SETTLING BACK DOWN AFTER COLD FRONT MOVES THROUGH THE
AREA SUNDAY INTO SUNDAY NIGHT.  NOT AS WARM FOR MONDAY AND TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH THURSDAY/...
GFS AND ECMWF DIFFER ON WEAK FEATURES WED THROUGH FRI. BEST SHOT AT
DRY WEATHER APPEARS TO BE THU AS SURFACE RIDGE SEEMS TO BE MOST
DOMINATE THAT DAY. JUST CAN'T COMPLETELY IGNORE THE WEAK TROUGHING
AND FRONT PER THE ECMWF ON FRI AND GUIDANCE POPS AT SLIGHT CHANCE SO
SEE NO REASON TO FIGHT THIS. WILL CONTINUE WITH SLIGHT TO LOW CHANCE
POPS WED...GO DRY FOR THU AND BRING BACK A SLIGHT CHANCE FOR FRI
AFTERNOON.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT SLOWLY LIFTING INTO THE LAKE ERIE AREA TONIGHT WILL
HELP TO TRIGGER SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE
MORE FAVORABLE LATE AFTERNOON AND EVENING HOURS. MUCH OF THE
CONVECTIVE ACTIVITY FROM THIS MORNING OVER THE WEST HAS DISSIPATED
AND WILL PROBABLY REMAIN RATHER QUITE FOR THE NEXT HOUR OR TWO. THEN
BY LATE AFTERNOON INTO EARLY EVENING NEW CONVECTION WILL SPREAD NE
TOWARD THE WESTERN TAF SITES. CONDITIONS IN THE TSRA CAN DROP TO IFR
IN SOME OF THE HEAVIER...WIND BLOWN RAIN. OUTSIDE OF THE
RAIN...MAINLY EXPECT VFR OR HIGH END MVFR TO CONTINUE TONIGHT AND
SATURDAY. THERE IS ALSO A SMALL CHANCE THAT A CLUSTER OF TSRA MOVING
ACROSS SOUTHERN CANADA COULD TURN SE AND BE NEAR ERI LATE TONIGHT.

.OUTLOOK...NON VFR LIKELY AT TIMES LATE SATURDAY INTO SUNDAY AND
POSSIBLE MON AND WED IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WARMER TEMPERATURES MOVING OVER THE LAKE TONIGHT INTO SATURDAY
SHOULD HELP TO KEEP WINDS 15 KNOTS OR LESS. A COLD FRONT MOVING
THROUGH ON SUNDAY COULD BRING WINDS UP ENOUGH TO APPROACH SMALL
CRAFT CONDITIONS BUT THE GENERAL CONSENSUS IS THAT WE WON'T QUITE
GET THERE.  WINDS AND WAVES TONIGHT INTO SUNDAY WILL BE LOCALLY
INFLUENCED BY OUTFLOW FROM NUMEROUS THUNDERSTORMS...SO EXPECT TO
FIND CHOPPY CONDITIONS AT TIMES.

PRIMARILY A NORTH FLOW SHOULD PREVAIL MONDAY. THE MODELS DIFFER MORE
AND MORE TUE INTO WED SO NOT CONFIDENT IN WIND DIRECTION BUT UNDER
EITHER SCENARIO EXPECT TO SEE WINDS GENERALLY STAY 15 KNOTS OR LESS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 11, 5:37 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT FRI JUN 11 2010

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
537 AM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY. SOME OF
THESE THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON
INTO SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-120945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
537 AM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 5:33 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT FRI JUN 11 2010

OHZ017-027-036-112345-
HANCOCK-WYANDOT-MARION-
INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY...
MARION
533 PM EDT FRI JUN 11 2010

STRONG THUNDERSTORMS WITH LOCALLY VERY HEAVY RAINFALL WILL MOVE
NORTHEAST INTO THE AREA ACROSS HANCOCK...WYANDOT...MARION COUNTIES
BETWEEN 6 AND 9PM. THE HEAVIEST RAINFALL COULD REACH BETWEEN ONE
AND 2 INCHES IN AN HOUR. THE STORMS COULD ALSO CONTAIN SMALL
HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.